MAUDE Adverse Event Report: COOK IRELAND LTD DUETTE MULTI-BAND MUCOSECTOMY DEVICE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC

COOK IRELAND LTD DUETTE MULTI-BAND MUCOSECTOMY DEVICE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Model Number G35129
Medical Device Problem Codes Fracture (1260); Structural Problem (2506)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As initially reported to customer relations via email & phone: a patient of undisclosed gender and age underwent an egd procedure in which the duette multi-band mucosectomy device, g35129, was used.This procedure was the first time the tech used this device and had the assistance of the physician loading onto the scope appropriately.As the device was advanced into the mouth the string completely broke causing all six of the bands to come off just above the patients airway.Multiple interventions, x-rays and bronchotomy, were done during the procedure to ensure no bands were in the airway or lungs.The physician was able to account for all of the bands except for one.Four bands were located in the patients mouth and throat.The fifth band was located externally of the patient.And the sixth band was not found internally or externally of the patient.No bands were located in the airway nor in the lungs during the bronchotomy.The physician as the procedure had already been disrupted stopped the procedure and did not continue at this time.No plans to reschedule were made at this time.
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the completion of the investigation and an update to the investigation conclusions.
 
Additional Manufacturer Narrative
The dt-6-5f device of lot number c1762190 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Prior to distribution dt-6-5f devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for dt-6-5f of lot number c1762190 did not reveal any discrepancies that could have contributed tot his complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1762190.As per instructions for use ¿before using this device, follow the recommendations provided by the electrosurgical unit manufacturer to ensure patient safety through the proper placement and utilization of the patient return electrode.Ensure a proper path from the patient r ¿attach the trigger cord to the hook on the end of the loading catheter, leaving approximately 2cm of trigger cord between the knot and the hook (fig.5).Withdraw the loading catheter and trigger cord up through the endoscope and out through the multi-band ligator handle.¿ ¿with the endoscope tip straight, place the trigger cord into the slot on the spool of the multi-band ligator handle (fig.7a).Note: the knot must be seated into the hole or the handle will not function properly.¿ ¿with the multi-band ligator handle in the two-way position, slowly rotate the handle clockwise to wind the trigger cord onto the handle spool until it is taut (fig.8).Note: care must be taken to avoid deploying a band while winding the trigger cord.¿ there is not sufficient evidence to suggest that the user did not follow the instructions for use.A definitive root cause could not be determined from the available information.A possible root cause could attributed to the users technique in setting up the device.Complaint is confirmed based on customer testimony.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for emerging trends.
 
Additional Manufacturer Narrative
Device evaluation: the dt-6-5f device of lot number c1762190 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Lab evaluation: n/a.Image review: n/a.Document review including ifu review: prior to distribution dt-6-5f devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for dt-6-5f of lot number c1762190 did not reveal any discrepancies that could have contributed tot his complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1762190.As per instructions for use (ifu0026-10): ¿before using this device, follow the recommendations provided by the electrosurgical unit manufacturer to ensure patient safety through the proper placement and utilization of the patient return electrode.Ensure a proper path from the patient r ¿attach the trigger cord to the hook on the end of the loading catheter, leaving approximately 2cm of trigger cord between the knot and the hook (fig.5).Withdraw the loading catheter and trigger cord up through the endoscope and out through the multi-band ligator handle.¿ ¿with the endoscope tip straight, place the trigger cord into the slot on the spool of the multi-band ligator handle (fig.7a).Note: the knot must be seated into the hole or the handle will not function properly.¿ ¿with the multi-band ligator handle in the two-way position, slowly rotate the handle clockwise to wind the trigger cord onto the handle spool until it is taut (fig.8).Note: care must be taken to avoid deploying a band while winding the trigger cord.¿ there is not sufficient evidence to suggest that the user did not follow the instructions for use.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could attributed to the users technique in setting up the device.Summary: complaint is confirmed based on customer testimony.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description
Supplemental report is being submitted as a correction report - imdrf coding and the additional mfg narrative-notes have been updated to reflect.

Brand Name
DUETTE MULTI-BAND MUCOSECTOMY DEVICE
Common Device Name
KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key12245237
Report Number3001845648-2021-00587
Device Sequence Number14602353
Product Code KNS
UDI-Device Identifier00827002351295
UDI-Public(01)00827002351295(17)210922(10)C1762190
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K050578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2021
Device Model NumberG35129
Device Catalogue NumberDT-6-5F
Device Lot NumberC1762190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer07/09/2021
07/09/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date04/29/2022
05/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown